Get E-Book on COVID-19

Q. Is it possible that either LipiFlow or IPL caused my eye floaters?

Answered by
Dr. Prashant Koranmath
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 16, 2020
Hi! Two questions-

I have dry eye. I went to a dry eye center and they did Lipiflow and one session of IPL laser. Ever since, my eyes have felt less dry but I've been seeing a lot of floaters.
I checked with an opthamologist and he said my eye looks healthy, he was able to see my floaters and said I don't qualify for laser due to my age.

-Is it possible these Lipiflow or IPL caused my floaters?
I didn't notice them before to this extent. I do have myopia -3.5. and my prescription has worsened a bit this past year (-.25). Could this be the reason for my floaters?

-Can I use ortho k or any other myopia management to stop my prescription from changing in the future? I am 24 years old.

Thank you!
#

Hello,

There is a jelly like substance in the eye called Vitrious and as age progresses it starts to liquify or if it gets detaches you start seeing floaters. It is common in myopes.

It is not due to IPL laser. You should go to an Ophthalmologist immediately in case if there is increase in number of these floaters. Or if you are seeing flashes of light .

Because these are the signs of RETINAL DETACHMENT . Get retina checked if you have above symptoms. -.25 number variation is normal no need to worry . Ortho k is not needed. Take care


Was this answer helpful?

 | 


Related Questions:
Is myopia a non curable disease?

Only once that is excluded, then can we think about putting up the diagnosis of myopia for a person who never used spectacles before ...   Read full

Will dry eyes cause blurring of vision?

.. eyes can cause blurring of vision. As you said you feel your one eye is not closed properly while sleeping, so there is a greater chance of getting cornea dry and can lead to exposure keratopathy. But you have not mentioned any history of stroke o...   Read full

I have dry eyes and feel heaviness and pain. What can be done?

.. syndrome is a condition which can best be managed but cannot be treated, since it is caused by multiple factors like age, environment, etc. The good thing is that it is not dangerous. You are already using Systane (Propylene glycol) and Ara gel (H...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.